Alert archive / Illinois / Freeze Watches in 2021
Freeze Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze watch at Apr 19, 2021, 2:27 AM CDT for 35 counties in Illinois. It took effect at Apr 20, 2021, 9:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 19, 2021, 2:27 AM CDT (07:27 UTC)
- In effect from
- Apr 20, 2021, 9:00 PM CDT
- Expired
- Apr 19, 2021, 2:27 PM CDT
- In force
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
447 WWUS73 KILX 190727 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 227 AM CDT Mon Apr 19 2021 ILZ027>031-036>038-040>057-061>063-066>068-071>073-192100- /O.NEW.KILX.FZ.A.0002.210421T0200Z-210421T1400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 227 AM CDT Mon Apr 19 2021 ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 27 possible. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Another night of sub-freezing temperatures is likely Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
1 follow-up statement
590 WWUS73 KILX 191927 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 227 PM CDT Mon Apr 19 2021 ILZ027>031-036>038-040>057-061>063-066>068-071>073-200330- /O.UPG.KILX.FZ.A.0002.210421T0200Z-210421T1400Z/ /O.NEW.KILX.FZ.W.0004.210421T0600Z-210421T1400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 227 PM CDT Mon Apr 19 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...From 1 AM to 9 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Another night of sub-freezing temperatures is likely Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Shimon
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze watch went out at Apr 18, 11:17 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 18, 11:17 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1117 PM CDT Sun Apr 18 2021 .SYNOPSIS... Issued at 747 PM CDT Sun Apr 18 2021 A strong cold front will move into central Illinois on Monday. While most areas south of I-72 will still reach into the 60s, temperatures further north are likely to be steady or slowly falling in the afternoon. Behind the front, much colder air is on tap, with some areas struggling to get out of the 30s on Tuesday. Rain and snow is expected Monday night and Tuesday, with potential for some light snow accumulations on grassy areas. && .UPDATE... Issued at 753 PM CDT Sun Apr 18 2021 Diurnal showers have been fading quite a bit over the last hour, and what's left of them should go away over the next hour. The cold front which will bring a last gasp of winter currently extends from northwest Wisconsin into central Nebraska, and is progged to be knocking on our doorstep by sunrise. No impacts expected in the overnight period aside from an increase in clouds again. Updated grids have been sent, and new zone forecasts will soon follow. && .SHORT TERM...(This evening through Monday) ISSUED AT 333 PM CDT Sun Apr 18 2021 A short-wave trough over Missouri is interacting with a weak surface trough just east of I-55 to trigger widely scattered showers and thunderstorms across mainly the E/SE KILX CWA this afternoon. The showers will gradually dissipate after sunset, with mostly clear skies expected across the board through the overnight hours. Abundant sunshine will start the day on Monday: however, mid/high clouds will be on the increase everywhere north of the I-70 corridor as the day progresses as a cold front sinks southward into the area. High temperatures will range from the lower 50s far north around Galesburg...to the upper 60s south of I-70. && .LONG TERM...(Monday night through Sunday) ISSUED AT 333 PM CDT Sun Apr 18 2021 12z Apr 18 models have all sped up the arrival of the strong cold front on Monday, with all solutions dropping it south of I-70 by evening. A band of post-frontal showers will develop during the late afternoon and evening, mainly north of I-72. While CAMs are fairly bullish with QPF Monday night, the synoptic models such as the GFS/GEM/ECMWF all feature much lighter precip across central/northern Illinois. With a wave of low pressure developing upstream along the frontal boundary across the southern Plains, think the strongest forcing for overrunning precip will focus to the west of central Illinois for much of Monday night...with the precip spilling into the CWA from the west by early Tuesday morning. As a result, have kept PoPs mostly in the chance category along/north of I-72 Monday night...increasing to likely in the Illinois River Valley toward dawn Tuesday. As surface temperatures cool into the middle to upper 30s, thermal profiles become supportive of a rain/snow mix along/north of a Springfield to Champaign line Tuesday morning. Temps will only rise a couple of degrees through the day, so mixed phase precip will likely continue across part of this area through the afternoon. As low pressure tracks into the Ohio River Valley and the front begins to get pulled further southeast, falling temps will allow rain to mix with and change to a period of wet snow further east across the remainder of central and southeast Illinois by Tuesday evening...before the precip comes to an end shortly after midnight. Despite snow falling, the warm ground and pavement temperatures will mitigate accumulations and overall impacts with this system. Nevertheless, am expecting snow accumulations of 1 to perhaps as much as 2 inches on grassy surfaces along/west of the Illinois River and along/north of I-74. Elsewhere around the area, less than 1 inch will be possible. Once the snow ends, skies will clear from west to east Tuesday night...allowing overnight lows to bottom out in the upper 20s and lower 30s. Freeze Headlines will likely be needed in future forecast packages. Sunshine will return on Wednesday: however, strong CAA in the wake of the front will keep highs well below normal for this time of year in the 40s. Another cold/frosty night will be in store Wednesday night as lows once again dip into the upper 20s and lower 30s. After that, a gradual warming trend will get underway for the end of the week as temps return to the lower to middle 60s by Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1117 PM CDT Sun Apr 18 2021 Main forecast impacts will be in the period from around 17Z onward, in the wake of a strong cold front. MVFR ceilings expected near KPIA/KBMI around midday, though it will take until mid afternoon to reach KSPI-KCMI. Winds shift around to the west- northwest late morning/early afternoon, before becoming more straight out of the north as the brunt of the colder air arrives. Light rain expected to move into KPIA/KBMI early evening, but areas further south should remain dry during this TAF cycle. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Geelhart SYNOPSIS...Geelhart SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Geelhart
Hazardous weather outlook, Apr 18, 3:12 PM CDT, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 312 PM CDT Sun Apr 18 2021 ILZ027>031-036>038-040>053-191100- Cass-Champaign-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall- Mason-McLean-Menard-Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott- Stark-Tazewell-Vermilion-Woodford- 312 PM CDT Sun Apr 18 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible through early evening: however, severe weather is not expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A mixture of rain and wet snow will develop behind a strong cold front late Monday night into Tuesday. A snow accumulation of around 1 inch is likely along and west of the Illinois River and along and north of I-74. Isolated amounts of up to 2 inches are possible. Due to warm soil and pavement temperatures, most of the slushy accumulation will occur on grassy surfaces. A surge of much colder air behind the front will set the stage for widespread frost and freeze conditions both Tuesday night and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ054>057-061>063-066>068-071>073-191100- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Moultrie-Richland-Shelby- 312 PM CDT Sun Apr 18 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible through early evening: however, severe weather is not expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A mixture of rain and wet snow will develop behind a strong cold front Tuesday evening. Less than 1 inch of snow is expected, mainly on grassy surfaces. A surge of much colder air behind the front will set the stage for widespread frost and freeze conditions both Tuesday night and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barnes
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:27 PM CDT | Freeze Warning | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.